Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 131, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 31, 2002, 1:55 AM CST for Saint Martin Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2002, 1:55 AM CST (07:55 UTC)
- Expired
- Dec 31, 2002, 2:30 AM CST
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Saint Martin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 12:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 310755
SVRLCH
LAC099-310830-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
154 AM CST TUE DEC 31 2002
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWER ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA
* UNTIL 230 AM CST
* AT 151 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF STEPHENSVILLE TO 22 MILES SOUTHWEST OF STEPHENSVILLE...MOVING
EAST AT 30 MPH.
* THESE STORMS WILL BE NEAR...
STEPHENSVILLE BY 210 AM CST
DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW VEHICLES AND
MOBILE HOMES ARE NOT SAFE.
SEVERE THUNDERSTORM WINDS CAN BE DESTRUCTIVE AS A TORNADO. FOR YOUR
SAFETY...GO TO A SAFE PLACE IMMEDIATELY.
A TORNADO WATCH IS ALSO IN EFFECT UNTIL 500 AM. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 2997 9127 2978 9131 2972 9111 2982 9109
2987 9118What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 9:15 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Dec 30, 9:15 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 915 PM CST MON DEC 30 2002 WILL UPDATE ZONES...AS NEW TOR WATCH HAS BEEN ISSUED...UNTIL 2 AM. SQUALL LINE TO THE WEST MARCHING TO THE EAST...NUMEROUS WARNINGS HAVE ALREADY BEEN POSTED...TORNADO WATCH OUT FOR SOUTHEAST TEXAS UNTIL 9 PM. THIS ACTVTY IS EXPECTED END OVR SOUTH-CNTRL LA BEFORE SUNRISE AS STORM SYSTEM MOVES INTO EASTERN LA. EVE SOUNDING FM LCH HAS HELICITY AROUND 260 M2/S2...CAPE IS SOMEWHAT LIMITED...BUT THIS WILL IMPROVE...WET BULB ZERO AT 11000 FT...PRECIP WATER AT 1.4 INCHES. NOW ADD IN A STRONG LOW LEVEL JET AND MID ENERGY AND UPR LVL DIFLUENCE AND YOU HAVE ALL THE INGREDIENTS NECESSARY FOR SVR WX OVRNGHT. WOULD EXPECT TO SEE WATCHES CURRENTLY IN PLACE OVR TX SHIFT OVR TO LA BEFORE MIDNIGHT. .LCH...SCA GMZ450-455-470-475 .PRELIMINARY NUMBERS... AEX 54/62/40/62/41/56 +73210 BPT 54/61/40/64/46/63 +42100 LCH 55/62/42/65/45/63 +42100 LFT 58/63/43/64/46/63 +52100 K. KUYPER
Hazardous weather outlook, Dec 30, 4:28 AM CST, 21 hours 27 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-311104- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 428 AM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY. A LINE OF THUNDERSTORMS ALONG A FRONT WILL FORM IN CENTRAL TEXAS TONIGHT AND MOVE THROUGH THE AREA OVERNIGHT. THIS LINE OF THUNDERSTORMS HAS THE POTENTIAL FOR SEVERE WEATHER...TO INCLUDE TORNADOES...HAIL...AND STRONG WINDS. ALL INTEREST SHOULD MONITOR NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR FURTHER INFORMATION AS THIS SITUATION DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE FRONT WILL MOVE THROUGH BY TUESDAY MORNING...LEAVING CLOUDS AND LINGERING LIGHT RAIN IN THE AREA THROUGH WEDNESDAY MORNING. A HIGH PRESSURE SYSTEM WILL MOVE IN ON WEDNESDAY AND CLEAR SKIES WILL PREVAIL UNTIL LATE SATURDAY. ANOTHER FRONT IS EXPECTED TO MOVE THROUGH ON SUNDAY...ALTHOUGH RIGHT NOW IT APPEARS MOST OF THE RAIN AND THUNDERSTORMS WILL BE WELL NORTH OF OUR AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED TODAY. YOST
In the hours before
Local storm report, Dec 31, 1:20 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
120 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.
1127 PM CAMERON LA WIND DAMAGE
12/30/02 CAMERON LAW ENFORCEMENT REPORTED
POWER POLES AND TREES BLOWN
DOWN. SHRIMP BOAT CAPSIZED.
1255 AM CARENCRO LA .75 INCH HAIL
12/31/02 LAFAYETTE
MMLocal storm report, Dec 31, 1:26 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
126 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.
1127 PM CAMERON LA WIND DAMAGE
12/30/02 CAMERON LAW ENFORCEMENT REPORTED
POWER POLES AND TREES BLOWN
DOWN. SHRIMP BOAT CAPSIZED.
1255 AM CARENCRO LA .75 INCH HAIL
12/31/02 LAFAYETTE
1158 PM IOWA LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
NUMEROUS POWER LINES BLOWN
DOWN.
MMLocal storm report, Dec 31, 1:28 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
128 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.
1127 PM CAMERON LA WIND DAMAGE
12/30/02 CAMERON LAW ENFORCEMENT REPORTED
POWER POLES AND TREES BLOWN
DOWN. SHRIMP BOAT CAPSIZED.
1255 AM CARENCRO LA .75 INCH HAIL
12/31/02 LAFAYETTE
1158 PM IOWA LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
NUMEROUS POWER LINES BLOWN
DOWN.
1130 PM SULPHUR LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
NUMEROUS POWER LINES AND
LIMBS BLOWN DOWN.
MMLocal storm report, Dec 31, 1:40 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
140 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.
1127 PM CAMERON LA WIND DAMAGE
12/30/02 CAMERON LAW ENFORCEMENT REPORTED
POWER POLES AND TREES BLOWN
DOWN. SHRIMP BOAT CAPSIZED.
1255 AM CARENCRO LA .75 INCH HAIL
12/31/02 LAFAYETTE
1158 PM IOWA LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
NUMEROUS POWER LINES BLOWN
DOWN.
1130 PM SULPHUR LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
NUMEROUS POWER LINES AND
LIMBS BLOWN DOWN.
1155 PM 1/4 SOUTH IOWA LA TORNADO
12/30/02 CALCASIEU STRUCTURAL DAMAGE TO
SEVERAL BUILDINGS INCLUDING
ROOF OFF RESTAURANT.
SEVERAL TREES AND TELEPHONE
POLES DOWN.
MMLocal storm report, Dec 31, 1:47 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
147 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.
1127 PM CAMERON LA WIND DAMAGE
12/30/02 CAMERON LAW ENFORCEMENT REPORTED
POWER POLES AND TREES BLOWN
DOWN. SHRIMP BOAT CAPSIZED.
1255 AM CARENCRO LA .75 INCH HAIL
12/31/02 LAFAYETTE
1158 PM IOWA LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
NUMEROUS POWER LINES BLOWN
DOWN.
1130 PM SULPHUR LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
NUMEROUS POWER LINES AND
LIMBS BLOWN DOWN.
1155 PM 1/4 SOUTH IOWA LA TORNADO
12/30/02 CALCASIEU STRUCTURAL DAMAGE TO
SEVERAL BUILDINGS INCLUDING
ROOF OFF RESTAURANT.
SEVERAL TREES AND TELEPHONE
POLES DOWN.
0105 AM CARENCRO LA WIND DAMAGE
12/31/02 LAFAYETTE WIND DAMAGE TO SHED.
MMLocal storm report, Dec 31, 1:49 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
149 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.
1127 PM CAMERON LA WIND DAMAGE
12/30/02 CAMERON LAW ENFORCEMENT REPORTED
POWER POLES AND TREES BLOWN
DOWN. SHRIMP BOAT CAPSIZED.
1255 AM CARENCRO LA .75 INCH HAIL
12/31/02 LAFAYETTE
1158 PM IOWA LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
NUMEROUS POWER LINES BLOWN
DOWN.
1130 PM SULPHUR LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
NUMEROUS POWER LINES AND
LIMBS BLOWN DOWN.
1155 PM 1/4 SOUTH IOWA LA TORNADO
12/30/02 CALCASIEU STRUCTURAL DAMAGE TO
SEVERAL BUILDINGS INCLUDING
ROOF OFF RESTAURANT.
SEVERAL TREES AND TELEPHONE
POLES DOWN.
0105 AM CARENCRO LA WIND DAMAGE
12/31/02 LAFAYETTE WIND DAMAGE TO SHED.
1215 AM JENNINGS LA WIND DAMAGE
12/31/02 JEFFERSON DAVIS LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
DESTROYED JUST NORTH OF
JENNINGS.
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 9:02 PM CST | Special Marine Warning | LCH | 58 min | |
| Dec 30, 9:53 PM CST | Special Marine Warning | LCH | 67 min | |
| Dec 30, 10:58 PM CST | Special Marine Warning | LCH | 62 min | |
| Dec 30, 10:58 PM CST | Special Marine Warning | LCH | 62 min | |
| Dec 30, 11:11 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 64 min |
| Dec 30, 11:43 PM CST | Tornado Warning | LCH | Calcasieu | 62 min |
| Dec 30, 11:50 PM CST | Tornado Warning | LCH | Jefferson Davis | 25 min |
| Dec 30, 11:52 PM CST | Special Marine Warning | LCH | 68 min | |
| Dec 31, 12:22 AM CST | Severe Thunderstorm Warning | LCH | Acadia | 23 min |
| Dec 31, 12:37 AM CST | Severe Thunderstorm Warning | LCH | Vermilion | 53 min |
| Dec 31, 12:45 AM CST | Severe Thunderstorm Warning | LCH | Lafayette | 60 min |
| Dec 31, 12:47 AM CST | Severe Thunderstorm Warning | LCH | Saint Landry | 28 min |
| Dec 31, 12:54 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 66 min |
| Dec 31, 1:11 AM CST | Severe Thunderstorm Warning | LCH | St. Mary | 64 min |
| Dec 31, 1:58 AM CST | Severe Thunderstorm Warning | LCH | Saint Martin | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.